Patient Leaflet Updated 16-Jun-2020 | Diomed Developments Limited
Ibuleve Pain Relief 5% Gel
Information for the user
PAIN RELIEF 5% GEL ibuprofen 5% w/w
Read all of this leaflet carefully before using this product.
This medicine is available without prescription. However, you still need to use it carefully to get the best results from it. Keep this leaflet. You may need to read it again.
Ask your doctor or pharmacist if you need more information or advice.
You must contact a doctor if your symptoms worsen or do not improve after a few weeks.
If any of the side effects get serious or if you notice any side effects not listed in this leaflet please tell your doctor or pharmacist.
In this leaflet:
1. What Ibuleve Pain Relief 5% Gel is and what it is used for
2. Before you use Ibuleve Pain Relief 5% Gel
3. How to use Ibuleve Pain Relief 5% Gel
4. Possible side effects
5. How to store Ibuleve Pain Relief 5% Gel
6. Further information
1. WHAT IBULEVE PAIN RELIEF 5% GEL IS AND WHAT IT IS USED FOR
2. BEFORE YOU USE IBULEVE PAIN RELIEF 5% GEL
Do not use Ibuleve Pain Relief 5% Gel:
Before applying this product for the first time, make sure it is suitable for you to use:
Because Ibuleve Pain Relief 5% Gel is delivered through the skin, directly over the painful area, there is less risk of the complications that sometimes occur when ibuprofen (or a similar anti-inflammatory painkiller) is taken by mouth.
However, in rare cases you may be at risk:
If any of the above apply to you, only use this product on advice from your doctor or pharmacist.
Warnings and precautions
Do not smoke or go near naked flames - risk of severe burns. Fabric (clothing, bedding, dressings etc) that has been in contact with this product burns more easily and is a serious fire hazard.
Washing clothing and bedding may reduce product build-up but not totally remove it.
Take special care when using this product:
Using other medicines
Pregnancy and breast-feeding
You should not use Ibuleve Pain Relief 5% Gel if you are pregnant or breast-feeding.
Driving and using machinery
Using this product is not known to affect your ability to drive or use machinery.
Ibuleve Pain Relief 5% Gel contains propylene glycol (E1520)
Propylene glycol may cause skin irritation. This medicine contains 20mg propylene glycol in each gram. If your doctor has told you that you have an intolerance to propylene glycol, please talk to your doctor before using this product.
3. HOW TO USE IBULEVE PAIN RELIEF 5% GEL
Before using this tube of gel for the first time, open it as follows:
To use the gel
(for adults, the elderly and children over 12 years old):
If the gel comes into contact with broken skin or gets into the eyes, nose or mouth
If the gel is accidentally swallowed
If you forget to use this product
Do not worry if you occasionally forget to use this product, just carry on using it when you remember.
If you have any further questions on the use of this product, ask your doctor or pharmacist.
4. POSSIBLE SIDE EFFECTS
Like all medicines, Ibuleve Pain Relief 5% Gel can cause side effects, although not everybody gets them.
Occasionally, mild skin rashes, itching or irritation can sometimes occur at the site of application.
If this is unacceptable, or persists, stop using the product and tell your doctor or pharmacist.
Very rarely, the following side effects can happen with ibuprofen, although these are extremely uncommon with products such as Ibuleve Pain Relief 5% Gel that are applied to the skin.
If you experience any of the following, stop using Ibuleve Pain Relief 5% Gel immediately and tell your doctor:
If any of the side effects get serious, or if you notice any side effects not listed in this leaflet, please tell your doctor or pharmacist.
Reporting of side effects
If you get any side effects, talk to your doctor, pharmacist or nurse. This includes any possible side effects not listed in this leaflet. You can also report side effects directly via the Yellow Card Scheme at www.mhra.gov.uk/yellowcard or search for MHRA Yellow Card in the Google Play or Apple App Store. By reporting side effects you can help provide more information on the safety of this medicine.
5. HOW TO STORE IBULEVE PAIN RELIEF 5% GEL
6. FURTHER INFORMATION ABOUT IBULEVE PAIN RELIEF 5% GEL
What Ibuleve Pain Relief 5% Gel contains:
The active ingredient is ibuprofen (5% w/w).
The other ingredients are industrial methylated spirit, carbomers, propylene glycol (E1520), diethylamine and purified water.
What Ibuleve Pain Relief 5% Gel looks like and contents of the pack
The Marketing Authorisation holder is
The Manufacturer is
The Distributor is
This leaflet was last revised in March 2020.
To listen to or request a copy of this leaflet in Braille, large print or audio, please call free of charge: 0800 198 5000 (UK only).
Please be ready to give the following information:
Ibuleve Pain Relief 5% Gel 00173/0060.
This is a service provided by the Royal National Institute of Blind People (RNIB).
Tatmore Place, Gosmore, Hitchin, Herts, SG4 7QR
+44 (0)1462 458 866
+44 (0)1462 420 565